MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the johnson and johnson (jnj) intraocular lens (iol) model zcb00 was implanted into the patient¿s ocular sinister (left eye).Due to complaints of patient did not tolerate monovision.The iol was explanted in a secondary surgical procedure and replaced with a jnj lens model diu225 12.0 diopter.The decision to explant the iol was not due to a product quality issue.There was no capsule tear, no incision change, no injury, no sutures, and no vitrectomy.Patient prognosis lens exchange was reported as 20/20.The suspect iol is not available for return as it was discarded.No further information is available.
 
Additional Manufacturer Narrative
Additional information: date is between (b)(6) 2024 and (b)(6) 2024 (iol implant and explant dates).Device evaluated by manufacturer: the device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 27-jun-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the lens was received in a specimen cup.The lens was inspected under magnification.The complaint device was received cut in half.The lens was cleaned and presented with no issues that would have caused or contributed to the complaint event.Complaint issue "dissatisfied" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19639960
Report Number3012236936-2024-000179
Device Sequence Number7400370
Product Code HQL
UDI-Device Identifier05050474531659
UDI-Public(01)05050474531659(17)270328
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite